Restylane Lip Injection Getting More and More Swollen? (photo)
- Asked by stephaniek
- 5 months ago
I had Restylane injected in my lips yesterday, they got swollen and bruised directly after the injection. I applied ice after, but around 9pm my lips specially my top lip started swelling x 3 times the size, and hurting. I slept with lots of pillows to keep my head upright. I also took Benadryl before sleeping. Today my lips are still as swollen and they (specially top lip) look like a duck. I'm getting worried that I am allergic and this swelling is so extreme I am unsure how to deal with it?
What to expect after Juvederm lip augmentation
You certainly have large lips at this point, and they appear markedly swollen. After a lip injection, the swelling generally can increase for 48 hours or so and then decreases. The degree of swelling depends on the technique of the injector, the amount of product, and how much you tend to swell. I always use blunt cannulas for injection which dramatically reduce swelling and bruising. Pretreatment with Arnica and immediate icing after the procedure also helps minimize recovery.
In such a scenario, I would always recommend you call your injector. Follow their instructions of course, but in the meantime, ice your lips as much as possible...10 minutes on, 10 minutes off while you are awake. The product I mentioned above is arnica montana (an herbal supplement). You can try taking that according to the bottle may help as well. Your injector may have other suggestions. If you had your lips injected by an experienced, appropriately trained and certified injector, your long term results should still be great. Best wishes!
Restylane and lips
Your lips appear to be very swollen - but you don't mention how much product you had injected so it's hard to know whether it's within reason. It is certainly expected, especially early on. If you're having pain, I would return to the provider to be sure you aren't having any other issues, but swelling in the lips is very common and can last several days.
Restylane Lip Injection Getting More and More Swollen?
Go back and see the injecting doctor for care! Fillers are rarely allergy inducing. So you may need infection therapy or local treatments?
Sometimes The Lips Really Do Swell 1 Day After Restylane Injections
That's more swelling than average, but I have seen it happen a few times over the years. It is very likely not an allergy, just significant swelling that should go away over the next 3-4 days. For reasons we don't know, some people will swell quite a bit after Restylane injections into the lips. It is almost never anything to be concerned about, and gets better quickly. Use a lot of ice and try not to worry- it really should get better pretty quickly. If it isn't getting better in the next day or tow, get in to see your injector. Good luck.
Restylane Lip Injection Getting More and More Swollen?
Any swelling that is substantial and worrisome to the patient will require close followup and surveillance. Conservative measures are usually appropriate.
Kenneth Hughes, MD Los Angeles, CA
Web reference: http://www.hughesplasticsurgery.com
Swelling after Restylane injection to the lips is typically minimal and resolves quickly.
Swelling after Restylane injection to the lips is typically minimal and resolves quickly. Your lips have more swelling than is commonly seen after hyaluronic acid gel injection to the lips; however, even when this happens it resolves spontaneously over a one week period. Consult your doctor to discuss possible ways to expedite the resolution of the swelling.
This type of swelling is seen but is uncommon.
First it is appropriate for you to call your surgeon and be seen for this type of swelling. Almost no lip needs more that 1 ml of Restylane combined for the upper and lower lip. Generally 1 ml of lip fill does not cause this type of swelling which is more commonly seen for services where 2 ml or more of filler have been used. This type of extreme swelling does settle down over the course of several days. Allergies are associated with redness and itching. The lips are not abnormally red and you are not describing itching. See what your doctor has to say.
Severely swollen lips after Restylane
I know they feel excessively swollen to you, but I don't know how much product was actually used. If it was more than 1 syringe, you should expect a good deal of swelling. Ice helps, Benadryl helps some. Keep your hands away from it and don't press on it. That makes it worse. The pain is most likely from the injection sites and is tenderness. However all of that aside, I recommend that people follow-up with their injectors for an in-person evaluation any time they are concerned after fillers. So go in to see your injector.
Lip swelling after Restylane
Severe swelling that you have after Restylane looks like a rare side effect called angioedema
Angioedema is a rare rapid excessive swelling that some people get after any type of manipulation on the face (dental, trauma, injections). It most often occurs, in my experience, in people which are taking "ACE inhibitors" for their blood pressure but occurs with other medications or for unknown reasons too. There is a hereditary form of this condition too. It will respond to high doses of steroids and antihistamines. Will this happen again? Not always, but to help prevent it from happening again, you should take steroids before and after any procedure you have on the face or dental area. You should see an internist to look for the root cause of the problem and switch medications if possible.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.